Have I done the wrong thing

After lots of you responding to my post about being fat and fed up the general consensus was that I am under medicated (50mg) for past 3 years without any increase. Well I have upped my dose to 100mg p/day just to see what happens.

I am fed up with going back and forward to the docs and get fobbed off, I am constantly exhausted, brain fog big problem as I have a demanding position, fat, no appetite, bad sleeper, feel stressed and emotional constantly and reD somewhere recently that thyroid problems can affect the stomache acids and lead to kidney stones - well that answers how in just over a year I have developed a 3-4mm stone in my right kidney.

Anyway opinions please, have I done the right thing? I have an appointment with a locus doc next week probably more blood tests


3 Replies

  • Hello Dawn,

    Sorry to hear that you feel so bad. Low thyroid hormones can have far retching effects.

    Levothyroxine is usually increased in 25mcg raises as the body accepts smaller increments more readily. Doubling your dose is a lot and you may suddenly find yourself jittery or experience heart palpitations in a few days time. If this happens, just miss out two days doses and reduce down to 75mcg on the third.

    Low thyroid hormones can encourage low stomach acid which in turn encourages malabsorption of nutrients & iron. Many members supplement Betaine Plus.

    Looking at a previous post I see that your ferritin and B12 are low.

    Are you supplementing as deficiencies can effect how thyroid hormone synthesis?

    Hyperparathyroidism is a common cause of kidney stones. Have you had your parathyroid glands tested?


    Hyperparathyroidism & kidney stones


    Low stomach acid


    Supplements role in thyroid problems


  • Do you feel better on 100mcg? How long have you been taking it for? I take quite a bit more than the doctor prescribes me. Don't worry about doing that so long as you don't make yourself feel worse. (although it sounds to me as though you probably won't do that!) Have you had a recent blood test? If so perhaps you could post the results and ranges here for someone to comment on. When you have your blood test make sure to have it first thing in the morning (TSH is highest then) and don't take any thyroxine for 24 hours beforehand.

  • yah..you did the wrong thing, by going up such a large amount. Adding t3 would have been a really good option and faster acting too.

You may also like...